Format

Send to

Choose Destination
Rev Prat. 2006 Apr 15;56(7):710-8.

[Heparin-induced thrombocytopenia].

[Article in French]

Author information

1
Service d'hématologie-hémostase, hôpital Trousseau, centre hospitalier universitaire de Tours, 37044 Tours, France. gruel@med.univ-tours.fr

Abstract

Heparin-induced thrombocytopenia (HIT) is due to IgG antibodies specific to platelet factor 4. HIT is characterized by a delayed decrease in platelet count (after the 5th day of treatment) often associated with thromboses. The presence of heparin-dependent antibodies has to be demonstrated to confirm HIT by ELISA or platelet activation tests. Withdrawal of heparin is always necessary, as well as the administration of an alternative antithrombotic agent. Danaparoid sodium or lepirudin are both recommended but associated with a significant risk of bleeding in case of renal failure. Oral anticoagulants can only be given when platelet count is corrected and if the clinical evolution is favorable. Early administration of coumadin for the treatment of venous thromboembolic disease efficiently prevents HIT, which could disappear in the future with the wider use of new antithrombotic agents such as fondaparinux or direct anti-thrombin agents.

PMID:
16739902
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center